Alert archive / Kentucky / Flash Flood Warnings in 2020
Flash Flood Warning 42, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 4, 2020, 4:40 PM CDT for Daviess County, Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2020, 4:40 PM CDT (21:40 UTC)
- Expired
- Jun 4, 2020, 10:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 81 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:40 PM CDT, 1 hour earlier.
Area forecast discussion, Jun 4, 3:40 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Paducah KY 340 PM CDT Thu Jun 4 2020 .SHORT TERM...(Tonight through Saturday night) Issued at 330 PM CDT Thu Jun 4 2020 MCV generated by early morning convection is evident on radar/satellite imagery over extreme southeast MO this afternoon, pushing east toward the western tip of KY along with a band of showers/isold thunderstorms. Also note scattered showers and a few thunderstorms along the "warm front" portion of the MCV over far se IL into nw KY. Limited shear environment will likely limit the severe potential with this system during the late afternoon/early evening, but will need to monitor for an isolated storm or two to pulse at times. Once the MCV and associated mid level short wave pass east of the region tonight, things are looking fairly quiet in the subsidence region behind the system through much of Friday. Will allow for an isolated heat of the day storm here and there, but expect the bigger message will lie with the building heat and humidity as mid/upper level ridging builds in from the Plains. With the aid of sunshine, afternoon temperatures will be running in the lower half of the 90s in areas along and west of the MS River, closer to the upper level ridge. Surface dew points up near 70 or so will combine with these temps to push heat indices up close 100 during much of the afternoon in se MO/sw IL and far wrn KY. Readings in the mid 90s are anticipated farther n/e over the EVV tri-state. Another weak cold front is expected to cross the region from nw to se later Friday night/early Saturday time frame. The front should cross the OH River area by around dawn, then push out of the remainder of the region by noon Saturday. Given the diurnal timing of the frontal passage, along with very little low level convergence or mid level forcing, expect only small chances for precip with its passing. In addition, the airmass immediately behind the front will not feel much differently than the air preceding the front. It will likely take until the second half of the weekend to feel any noticeable change to the heat and humidity as high pressure continues to sink south into the Great Lakes region. .LONG TERM...(Sunday through Thursday) Issued at 330 PM CDT Thu Jun 4 2020 Mon and Mon night will be mostly dry in the PAH forecast area under a ridge of high pressure and subsidence from a weakening tropical system. As the system approaches from AR, cloudiness will be on the increase from the southwest but there will be only a limited chance of a shower or tstm late Mon night west of the MS River. The medium range models generally agree that shower and tstm activity will be a more of a sure thing Tue and Tue night as the tropical remnants merge with approaching mid level shortwave energy from the central Plains and head northeast across our region. The latest GFS deterministic run had Cristobal cutting off and heading into the Deep South, but that seems like a less likely scenario. The National Blend PoPs show a decreasing trend Wed through Thu, and we will not be surprised to see a more abrupt cutoff of pcpn in the data with time, as most deterministic models appear to suggest some version of high surface pressure and dry northerly/northeasterly low level flow by mid week. We went more pessimistic with cloud cover for Day 6 and Day 7 to account for this, but kept the PoPs. Hopefully, the somewhat cooler temps and lower dewpoints will pan out for that time period. && .AVIATION... Issued at 130 PM CDT Thu Jun 4 2020 Leftover MCV over se MO from early morning convection may serve to generate a concentration of thunderstorms this afternoon over extreme southeast MO/srn tip of IL and western KY. Outside of convection expect VFR to hi MVFR cigs this afternoon. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...GM LONG TERM...DB AVIATION...GM
Hazardous weather outlook, Jun 4, 3:46 PM CDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 346 PM CDT Thu Jun 4 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-052100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 346 PM CDT Thu Jun 4 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will be possible east of the Mississippi River, mainly this afternoon into the early evening. Most of the activity will remain below severe levels, but locally heavy downpours will be possible in any stronger storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Thunderstorm activity is possible west of the Mississippi River Monday night, and will be common across the entire region Tuesday and Tuesday night, and possibly on Wednesday. Lightning and locally heavy rain will be the primary storm hazards.
In the hours before
Special weather statement, Jun 4, 2:34 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Paducah KY
234 PM CDT Thu Jun 4 2020
INZ081-082-042015-
Gibson IN-Pike IN-
234 PM CDT Thu Jun 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GIBSON AND WEST CENTRAL
PIKE COUNTIES UNTIL 315 PM CDT...
At 233 PM CDT, Doppler radar was tracking a strong thunderstorm over
Princeton, moving northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Princeton, Fort Branch, Oakland City, Owensville, Patoka, Francisco
and Hazleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3837 8728 3821 8762 3833 8776 3845 8764
3846 8759 3850 8758 3849 8755 3849 8754
3851 8755 3852 8753 3850 8753 3850 8751
3849 8750 3852 8747 3853 8748 3853 8746
TIME...MOT...LOC 1933Z 234DEG 16KT 3833 8759
RJPSpecial weather statement, Jun 4, 2:52 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Paducah KY
252 PM CDT Thu Jun 4 2020
MOZ112-114-042030-
New Madrid MO-Mississippi MO-
252 PM CDT Thu Jun 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR MISSISSIPPI AND NORTHEASTERN NEW
MADRID COUNTIES UNTIL 330 PM CDT...
At 251 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Anniston to near Bertrand. Movement was east at
25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Charleston, East Prairie, Big Oak Tree State Park, Towosahgy State
Historic Site, Wyatt, Anniston, Farrenburg and Wilson City.
LAT...LON 3663 8933 3663 8958 3668 8966 3683 8941
3695 8934 3697 8927 3696 8910 3684 8916
3684 8918 3681 8918 3662 8927 3662 8932
TIME...MOT...LOC 1951Z 272DEG 20KT 3685 8934 3686 8945
ATLSpecial weather statement, Jun 4, 3:28 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Paducah KY
328 PM CDT Thu Jun 4 2020
KYZ001-MOZ112-114-042100-
Fulton KY-New Madrid MO-Mississippi MO-
328 PM CDT Thu Jun 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FULTON...SOUTHERN
MISSISSIPPI AND EAST CENTRAL NEW MADRID COUNTIES UNTIL 400 PM CDT...
At 327 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dorena, or near Big Oak Tree State Park, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hickman, Dorena and Boundurant.
LAT...LON 3651 8953 3655 8952 3662 8938 3662 8915
3650 8919 3651 8932 3650 8935 3650 8942
TIME...MOT...LOC 2027Z 279DEG 25KT 3658 8933
ATLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:28 PM CDT | Special Weather Statement | PAH | Fulton | 32 min |
| Jun 4, 4:58 PM CDT | Areal Flood Advisory | PAH | Henderson | 82 min |
| Jun 4, 5:55 AM CDT | Special Weather Statement | PAH | Ripley | 20 min |
| Jun 4, 6:59 AM CDT | Areal Flood Warning | PAH | Butler, Stoddard | 3 hr |
| Jun 4, 7:13 AM CDT | Special Weather Statement | PAH | Carter, Ripley | 47 min |
| Jun 4, 2:52 PM CDT | Special Weather Statement | PAH | Mississippi | 38 min |
Nearby
Flash Flood Warnings in Kentucky, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.